MAUDE Adverse Event Report: MEDTRONIC IRELAND ONYX FRONTIER; CORONARY DRUG-ELUTING STENT

MEDTRONIC IRELAND ONYX FRONTIER; CORONARY DRUG-ELUTING STENT
Model Number ONYXNG25030UX
Medical Device Problem Codes Migration or Expulsion of Device (1395); Material Deformation (2976)
Health Effect - Clinical Codes Insufficient Information (4580); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/13/2022
Type of Reportable Event Serious Injury
Event or Problem Description
An attempt was made to use two onyx frontier drug eluting stent's (des) to treat a severely tortuous, severely calcified lesion with 90% stenosis in the ostium left main coronary artery and the proximal diagonal branch.The devices were inspected with no issues noted.Negative prep was performed for both devices with no issues noted.The lesion was pre-dilated.Resistance was not encountered when advancing the devices.Excessive force was not used during the delivery of the devices.The second stent onyxng25030ux (pli20) passed through a previously deployed stent.Onyxng25030ux (pli20) was not kinked and re-straightened during use.For the first stent used, onyxng22518ux (pli10), it was reported that stent deformation occurred in vivo post deployment.For the second onyx frontier drug eluting stent, onyxng25030ux (pli20), it was reported that wire movement issues occurred and there was poor guidewire movement during the procedure.The stents were deployed with a non mdt wire trapped behind the deployed onyx frontier.The wire movement issues occurred with a non mdt wire which became trapped against the lad to ostium behind a non mdt coronary dilation catheter which led to the stent being broken.When attempting to remove the trapped wire, it snagged on the mid portion of onyxng25030ux (pli20) and pulled the stent struts towards the ostial lad forming a ring of onyx frontier stent struts in the first diagonal branch.The stent fractured the trapped non-medtronic wire against the lad/left main during the removal of the non mdt wire.An attempt was made to remove the fractured wire with a a snare but it was unsuccessful.The detached portion of the device remains in the patient.The patient is reported to be alive with injury.
 
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Additional information: the first stent (onyxng22518ux), did not pass through a previously deployed stent as it was the first stent implanted.Onyxng22518ux was implanted successfully in the first diagonal branch.Onyxng25030ux was implanted successfully in the lad.The stents were placed together in the bifurcated lesion to look like a t shape.Two non-medtronic (mdt) wires were in use, one in the lad and one in the diagonal artery.Upon successful stenting of the diagonal one of the non-mdt wires was left in the vessel while stenting the lad.The wire in the diagonal was purposefully trapped behind the onyxng25030ux stent in the lad.An attempt was made to remove the diagonal wire from the first diagonal and pull it into the lad.The wire snagged on the mid portion of the onyxng25030ux stent struts while attempting to remove the wire from the body.Pulling the wire out of the diagonal caused the stent struts to accordion in shape from distal to proximal, distal to the diagonal branch in the lad.It was confirmed that there was no deformation to onyxng22518ux (pli10), it was onyxng25030ux (pli20) stent that deformed when pulling back the jailed diagonal wire.Persistent attempts to remove the trapped wire led to the wire fracturing, leaving 30 cm of the wire in the body, trapped behind the onyxng25030ux stent in the ostium lad.Both stents were moved from their original position after being deployed during the attempts made to remove the non-mdt wire.Non-mdt nc balloons were used to post dilate the onyxng25030ux stent in the ostium lad securing the wire behind the stent.Onyxng22518ux was post dilated with final kissing balloons after migration.The stents were not explanted.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative

Brand Name
ONYX FRONTIER
Common Device Name
CORONARY DRUG-ELUTING STENT
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
EI 
Manufacturer (Section G)
MEDTRONIC IRELAND
parkmore business park west
galway
EI  
Manufacturer Contact
alison sweeney
parkmore business park west
galway 
EI  
091708096
MDR Report Key15665969
Report Number9612164-2022-03915
Device Sequence Number2748732
Product Code NIQ
UDI-Device Identifier00763000511333
UDI-Public00763000511333
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
P160043
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/01/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/11/2024
Device Model NumberONYXNG25030UX
Device Catalogue NumberONYXNG25030UX
Device Lot Number0011013097
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/14/2022
Supplement Date Received by Manufacturer10/25/2022
11/30/2022
Initial Report FDA Received Date10/25/2022
Supplement Report FDA Received Date11/14/2022
12/01/2022
Date Device Manufactured01/11/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age87 YR
Patient SexMale
Patient Weight99 KG